Arizona, 2011Heavy Rain in Arizona, August 1, 2011
August 1, 2011 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms produced heavy rain in Tonto Village in northern Gila County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain in Tonto Village in northern Gila County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 1, 9:45 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 1, 9:45 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST MON AUG 1 2011
.SYNOPSIS...MONSOON MOISTURE WILL PERSIST ACROSS ARIZONA THROUGH
WEDNESDAY. EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS...WITH SOME STORMS PRODUCING HEAVY RAINFALL. A DRYING
TREND SHOULD START THURSDAY...WITH THE CHANCE OF STORMS LIMITED TO
EASTERN ARIZONA THROUGH AT LEAST FRIDAY. MOISTURE LEVELS MAY TREND
UPWARD THIS WEEKEND.
&&
.DISCUSSION...EXPECTING A FAIRLY ACTIVE DAY TODAY...WITH SCATTERED
TO NUMEROUS THUNDERSTORMS. THE 12Z SOUNDING AT BELLEMONT SHOWED
AROUND AN INCH OF PRECIPITABLE WATER...WITH SOME LOW LEVEL
MOISTENING AND MID LEVEL DRYING SINCE YESTERDAY MORNING. WITH THE
ADDED LOW LEVEL MOISTURE...TODAY IS LOOKING A BIT MORE UNSTABLE THAN
YESTERDAY...AND WE COULD ALSO SEE AN EARLIER START TO THE STORMS DUE
TO ABUNDANT MORNING SUNSHINE. STORM MOTION SHOULD BE SLOWLY TOWARD
THE NORTHEAST FOR MOST AREAS...WITH VERY LITTLE MOTION OVER THE
WHITE MTNS AND GILA COUNTY. NO SIGNIFICANT FORECAST UPDATES NEEDED
THIS MORNING.
&&
.PREV DISCUSSION...(323 AM MST)...THIS MORNING...DEBRIS CLOUDS ARE
THINNING ACROSS THE CWA...ALTHOUGH THE ENTIRE CLOUD FIELD IS PUSHING
WESTWARD INTO MOHAVE COUNTY. SATELLITE PW ESTIMATES ARE AT 1-1.5
INCHES OVER THE LOWER COLORADO RIVER VALLEY WITH SFC DEW POINTS IN
THE UPPER 60S IN THE LOWER DESERTS. THUS WE ARE EXPECTING ANOTHER
ACTIVE THUNDERSTORM DAY...AS DEEP SOUTH-SOUTHWEST FLOW ALOFT KEEPS
THE MOISTURE ADVECTING INTO THE AREA. LITTLE CHANGE IN THE OVERALL
PATTERN AND SENSIBLE WEATHER IS EXPECTED HERE FOR TUESDAY AS HIGH
PRESSURE REMAINS CENTERED OVER OKLAHOMA.
FOR WEDNESDAY...WE HAVE INCREASED POPS SOME 20 - TO 30 PERCENT AS
THE LATEST GUIDANCE HAS DELAYED THE ARRIVAL OF DRIER MORE STABLE AIR
INTO WESTERN AZ. THESE DRYING CONDITIONS NOW LOOK TO ARRIVE THURSDAY
AND SPREAD EASTWARD THROUGH AT LEAST FRIDAY AS THE WEST SOUTHWEST
FLOW ALOFT INCREASES. PROGS HAVE BEEN CONSISTENT W/ LITTLE MOISTURE
AND STABLE AIR OVER AREAS WEST OF A LINE FROM PAGE TO PAYSON. WE
WILL NOT HAVE A TSTORM CHANCE FORECAST FOR THESE AREAS THROUGH AT
LEAST FRIDAY.
PROGS HAVE BEEN FLIPPING ON WHEN MOISTURE MOVES WESTWARD...WITH
LATEST INDICATIONS SHOWING A MUCH SLOWER RETURN. SO WILL FORECAST A
SLIGHT CHANCE ACROSS THE MOGOLLON RIM AND APACHE COUNTY AND KEEP IT
DRY ELSEWHERE FOR NOW.
&&
.AVIATION...FOR THE 18Z PACKAGE...FROM 18Z-03Z SCT-NMRS SHRA/TSRA
WILL DEVELOP WITH MVFR/IFR CONDITIONS IN THE STRONGER STORMS.
GENERAL STORM MOTION SOUTHWEST TO NORTHEAST. AFTER 03Z...SHRA/TSRA
WILL DIMINISH IN INTENSITY...HOWEVER WDLY SCT -SHRA AND ISOLD TSRA
MAY CONTINUE OVERNIGHT...WITH LIGHT WINDS. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS..
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC..................JJ
AVIATION................BAK
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Aug 1, 6:18 AM MST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
618 AM MST MON AUG 1 2011
AZZ004>018-037>040-020715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
618 AM MST MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A MOIST AIR MASS WILL REMAIN OVER NORTHERN ARIZONA. EXPECT
ISOLATED LIGHT SHOWERS THIS MORNING...THEN SCATTERED TO NUMEROUS
THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY
CONTINUE WELL INTO THE EVENING HOURS OVER NAVAJO AND APACHE
COUNTIES. THREATS FROM THE STORMS INCLUDE HEAVY RAINFALL AND
CLOUD TO GROUND LIGHTNING. RECENT BURN AREAS...INCLUDING THE
SCHULTZ...WALLOW...AND LOCUST ARE VULNERABLE TO FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DEEP MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH WEDNESDAY.
EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN.
FROM THURSDAY THROUGH FRIDAY...THUNDERSTORMS COVERAGE IS EXPECTED
TO DECREASE SIGNIFICANTLY ACROSS THE NORTHLAND...WITH ISOLATED
COVERAGE AT BEST IN THE NORTHWESTERN PART OF THE STATE AND
WIDELY SCATTERED COVERAGE ELSEWHERE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Gila
- When
- August 1, 1:40 PM MST to 2:10 PM MST
- Where
- Gila County, 9.23 mi ESE of Whispering Pines to 5.66 mi ESE of Whispering Pines
- Reported by
- Trained Spotter
- Coordinates
- 34.320, -111.130
A trained spotter in Tonto Village reported approximately 1.50 inches of rain in 30 minutes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, August 1 to 6, 201114 deaths · 193 injured · 33 events
- Excessive Heat in Oklahoma, August 1 to 10, 20114 deaths · 101 injured · 25 events
- Heat in Illinois, August 1 to 3, 20114 deaths · 1 event
- Excessive Heat in Missouri, August 1 to 3, 201152 injured · 29 events
- Heat in Pennsylvania, August 1, 20112 deaths · 1 event
- Drought in Texas, August 1 to 31, 2011$100 million · 24 events
- Drought in Missouri, August 1 to 31, 2011$57 million · 6 events
- Drought in Kansas, August 1 to 31, 2011$45 million · 3 events
- Excessive Heat in Illinois, August 1 to 3, 20111 death · 17 events
- Flooding in Iowa, August 1 to 31, 2011$32 million · 5 events
- Excessive Heat in Texas, August 1, 20111 death · 1 event
- Excessive Heat in Missouri, August 1, 20111 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338699.